new here and confused on things to do with chronic pain

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Dec 2010
Total Posts : 2
   Posted 12/7/2010 9:36 AM (GMT -6)   
hey guys,hope u all well.recently iver been taking paracetmol and iobrofen as directed by docs,along with my regualr heart meds.but am worried about the affect it havin on me as everytime i take the paracemtol and ibrofen i react badly,well i think i do.i end up excessively dizzy,passin out,disorientated and confused.iv tried speaking to my doc to be told there isnt a slot avail until end of wk,any help guys?iv had all pain meds taken away recently so paracemtol and ibrofen are my last resort so i cant reli stop these but mayb that b betta then the symptons i gettin im not sure.
sorry about rant.

Regular Member

Date Joined Nov 2010
Total Posts : 85
   Posted 12/7/2010 12:13 PM (GMT -6)   
maybe try taking them separately to see which on is causing the side effects. If it's a combination that is making you feel that way then I would definitely recommend taking them separately. Im not a doctor though so take what Im saying with a grain of salt. Hope you feel better soon
back on lyrica and also on imovane. Im seeing my family doctor once a week for the next 4 weeks.
-Bone scan done.
-PM doctor Dec 8th. Results from bone scan
-waiting on cervical facet injections

Veteran Member

Date Joined Jul 2008
Total Posts : 2317
   Posted 12/7/2010 12:36 PM (GMT -6)   
Call your doc's office & ask to speak to a nurse. Let them know that you are passing out & ask for their advice. Maybe they will get you in sooner -- or else they can recommend what to do in the meantime.

Also, try some self-care: ice and/or heat, rest, limit any lifting/carrying heavy objects, stop exercise for the rest of the week, try to do things that distract you from the pain. For next week, maybe see what other options are available. You said they took you off the other pain meds -- do you mean narcotic pain meds? If so, there are other options: anti-convulsants like pregabalin and gabapentin, old-school anti-depressants like nortriptylene or amitriptylene, topicals like lidocaine patches, and muscle relaxants. If you didn't mean all narcotics, maybe just specific ones like methadone, then there are other options like fentanyl that are safe for people with heart problems.

Hope that helps!

spinal soldier
Veteran Member

Date Joined Dec 2009
Total Posts : 687
   Posted 12/7/2010 12:52 PM (GMT -6)   
brezzyP said it right, spliting them up to see what making you feel bad is smart. whatever the doctors tell you don't go over 4000mg of paracetamol per day because your liver cannot deal with it. also it might be better to take the ibuprofen with your meals because it can hurt then stomach lining. frances is right about other options and she mentioned some good ones. maybe they could try going to a better anti-inflammatory and cutting the paracetamol down or out. carisoprodol or tizanidine are good muscle relaxants that relieve some pain. maybe they can be generous and give you some tramadol that is boderline for some doctors but it would probably work pretty good a long time after having pain meds. it is not a contolled substance. good luck to you and keep us informed.
L4,L5,S1 bilateral Laminectomies, Foraminotomies 2002
L4-S1 PLIF with instumentation 2008,

current Rx: OxyContin 80mg q8hrs. , MSIR 30mg prn qid,vistaril50mg prn nausea, Lyrica 150mg 2x,Adderall 20mgs 1x A.M. 10mg PM prn, Soma 350 mg 3X, Relafen 1000mg 1x, lorazepam 1mg bid prn, Supplements: CO-Q10 100mg, Vitamin D 2000IU, Fish-Oil1000mg EFA, B-Complex50 3x/day, GABA 750mg,

New Member

Date Joined Dec 2010
Total Posts : 2
   Posted 12/8/2010 6:18 PM (GMT -6)   
thanks guys,il try all suggestions and try to rememver to keep u oosted on what happens.thanks.take care all

Veteran Member

Date Joined Jan 2010
Total Posts : 1097
   Posted 12/8/2010 10:31 PM (GMT -6)   
Don't forget, your pharmacist is a wealth of knowledge about drugs and their actions/reactions - they know far more than a doctor would as this is their specialty. Call or visit your pharmacist and ask questions about what choices you have, what reactions you might expect, etc.

DX: Fibromyalgia, Severe Myofascial Pain, Chronic Pelvic Pain, Surgical Adhesions, IBS, IC-PBS, Carpal Tunnel (both wrists), FAI, Diabetes (just diagnosed), Reynauds, Opthalmic Migraines, Drug Related Hot Flashes, Hard Start for IV's, Unable to vomit due to surgery.

Meds: Oxycontin, Tramacet, Cymbalta, Cesamet, Flexeril, Clonidine + Vitamin D + Multi daily
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, March 17, 2018 2:45 PM (GMT -6)
There are a total of 2,940,703 posts in 322,681 threads.
View Active Threads

Who's Online
This forum has 161104 registered members. Please welcome our newest member, misticaphotos.
248 Guest(s), 12 Registered Member(s) are currently online.  Details
Lapis_29, Dahlias, Casa11, EruditePaul, Rinzler, Almost a 10, magoo2, valli1234, Saipan Paradise, remission seeker, straydog, suchatravesty